Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 138, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 13, 2011, 11:27 AM CDT for 4 counties in Iowa. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 11:27 AM CDT (16:27 UTC)
- Expired
- Jun 13, 2011, 12:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IA, Dallas County, IA, Polk County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 4.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS53 KDMX 131627
SVRDMX
IAC015-049-153-169-131700-
/O.NEW.KDMX.SV.W.0138.110613T1627Z-110613T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1127 AM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
NORTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
NORTHERN POLK COUNTY IN CENTRAL IOWA...
SOUTHWESTERN STORY COUNTY IN CENTRAL IOWA...
* UNTIL NOON CDT
* AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF OGDEN TO WOODWARD TO DALLAS CENTER...AND
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
AMES...MADRID...POLK CITY...JOHNSTON...ANKENY...HUXLEY...NEVADA...
GRANGER...LUTHER...SAYLORVILLE LAKE...SHELDAHL...SLATER...KELLEY...
ALLEMAN...AMES AIRPORT...CAMBRIDGE...ELKHART AND MAXWELL.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 91 AND 116.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4207 9342 4187 9335 4171 9335 4165 9402
4185 9402 4203 9411
TIME...MOT...LOC 1627Z 268DEG 37KT 4197 9394 4185 9388
4171 9389
WIND...HAIL 60MPH <.75IN
$$3 follow-up statements
891
WWUS53 KDMX 131636
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 AM CDT MON JUN 13 2011
IAC015-049-153-169-131700-
/O.CON.KDMX.SV.W.0138.000000T0000Z-110613T1700Z/
STORY IA-POLK IA-BOONE IA-DALLAS IA-
1136 AM CDT MON JUN 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DALLAS...SOUTHERN BOONE...NORTHERN POLK AND SOUTHWESTERN STORY
COUNTIES UNTIL NOON CDT...
AT 1134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF BOONE TO MADRID TO GRIMES...MOVING EAST AT 45
MPH.
LOCATIONS IMPACTED INCLUDE...
AMES...POLK CITY...JOHNSTON...ANKENY...HUXLEY...NEVADA...
SAYLORVILLE LAKE...SHELDAHL...SLATER...KELLEY...ALLEMAN...AMES
AIRPORT...ELKHART...CAMBRIDGE AND MAXWELL.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 90 AND 116.
LAT...LON 4207 9342 4187 9335 4171 9335 4165 9402
4185 9402 4203 9411
TIME...MOT...LOC 1637Z 268DEG 37KT 4197 9380 4183 9375
4169 9376
WIND...HAIL 60MPH <.75IN
$$786
WWUS53 KDMX 131654
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1154 AM CDT MON JUN 13 2011
IAC049-131703-
/O.CAN.KDMX.SV.W.0138.000000T0000Z-110613T1700Z/
DALLAS IA-
1154 AM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DALLAS COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4207 9342 4187 9335 4171 9335 4168 9381
4186 9382 4204 9382
TIME...MOT...LOC 1653Z 268DEG 37KT 4197 9360 4183 9356
4169 9357
$$
IAC015-153-169-131700-
/O.CON.KDMX.SV.W.0138.000000T0000Z-110613T1700Z/
STORY IA-POLK IA-BOONE IA-
1154 AM CDT MON JUN 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOONE...NORTHERN POLK AND SOUTHWESTERN STORY COUNTIES UNTIL NOON
CDT...
AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM AMES TO HUXLEY TO ANKENY...MOVING EAST AT 45 MPH. THE STORM
HAD SHOWN SIGNS OF WEAKENING OVER THE PAST 15 MINUTES.
LOCATIONS IMPACTED INCLUDE...
NEVADA...ELKHART...CAMBRIDGE AND MAXWELL.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 91 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.
&&
LAT...LON 4207 9342 4187 9335 4171 9335 4168 9381
4186 9382 4204 9382
TIME...MOT...LOC 1653Z 268DEG 37KT 4197 9360 4183 9356
4169 9357
WIND...HAIL 60MPH <.75IN
$$976
WWUS53 KDMX 131701
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 PM CDT MON JUN 13 2011
IAC015-153-169-131711-
/O.EXP.KDMX.SV.W.0138.000000T0000Z-110613T1700Z/
STORY IA-POLK IA-BOONE IA-
1201 PM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE...NORTHERN
POLK AND SOUTHWESTERN STORY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4207 9342 4187 9335 4171 9335 4168 9381
4186 9382 4204 9382
TIME...MOT...LOC 1654Z 268DEG 37KT 4197 9358 4183 9355
4169 9356
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 9:29 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 13, 9:29 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 929 AM CDT MON JUN 13 2011 .UPDATE PUBLIC DISCUSSION... .SHORT TERM /TODAY/... MCS HOLDING TOGETHER AND TRACKING ALONG WEAK SFC TROUGH AND RATHER STRONG EARLY MORNING LOW LEVEL JET FEEDING SYSTEM FROM THE SOUTH. THOUGH THE COMPLEX SHOULD ENTER A LESS FAVORABLE AIRMASS AS IT REACHES THE I35 CORRIDOR...IT WILL LIKELY CONTINUE TO PRODUCE LOCALLY HEAVY RAINFALL OVER THE WEST CENTRAL COUNTIES. HAVE RAISED POP FOR THE MORNING HOURS...AND WILL EVALUATE THE PM AS THE COMPLEX OF STORMS NEARS THE I35 CORRIDOR. SEVERE LOOKS LIMITED...THOUGH THE UPDRAFTS HAVE INCREASED IN DEPTH OVER THE PAST 2 HOURS. /REV .PREVIOUS SHORT TERM /TODAY/... PRIMARY PRECIP CONCERN TODAY WILL BE ELEVATED CONVECTIVE TRENDS AS GREAT LAKES SFC HIGH CONTINUES TO FEED ENOUGH COOL AND RELATIVELY DRIER AIR INTO IA...ALLEVIATING THE MORE SFC BASED THREAT. TWO AREAS OF CONCERN AT THE MOMENT INCLUDE DEVELOPMENT OVER NRN KS AS REFERENCED IN RECENT SPC MCD...AND NE/SD MCS POTENTIALLY REACHING NWRN IA. RDD SOUNDINGS SUGGEST BASE OF ELEVATED INSTABILITY AND STEEPER LAPSE RATES AROUND 305K AND MOISTURE CONVERGENCE AT THAT LEVEL IS CURRENTLY COINCIDENT WITH HIGHER BASED CLOUDS TOPPING RIDGE OVER NRN KS. NAM IS MORE BULLISH THAN OTHER MODELS WITH ELEVATED INSTABILITY...BUT MOST DETERMINISTIC AND ENSEMBLE SOLUTIONS STILL EXPECT MCS TO FORM IN THIS AREA AND POSSIBLY CLIP SWRN IA THIS MORNING. 6-7KFT CIGS HAVE RECENTLY FORMED KSTJ TO KLWD...HINTING AT POTENTIAL. OTHER LOWER MVFR CIGS HAVE FORMED KI75-KTVK BUT THIS APPEARS TO BE TRAPPED BELOW THE INVERSION. FARTHER NORTH...CHE SOUNDINGS SUGGEST ANY CONVECTION WOULD BE ROOTED EVEN HIGHER...AROUND 310K. NAM/RUC SHOW FADING SUPPORT INTO IA THIS MORNING SO THIS MCS MAY WEAKEN AS IT APPROACHES...BUT STILL HAVE LOW POPS TO COVER POTENTIAL AS EXTRAPOLATION BRINGS IT THERE 13-15Z. BOTH 305-310K SFC MOISTURE AND CONVERGENCE FIELDS SUGGEST ADDITIONAL ELEVATED CONVECTION POSSIBLE THIS AFTERNOON IN CENTRAL AND WRN IA SO HAVE PERSISTENT CHC POPS THERE. HAVE STAYED TOWARD THE LOW END OF THE GUIDANCE ENVELOPE EXPECTING SUFFICIENT CLOUD COVER TO LIMIT HEATING/MIXING...SIMILAR TO YESTERDAY. .LONG TERM /TONIGHT THROUGH SUNDAY/... THE FORECAST FOR THE COMING WEEK CONTINUES TO HIGHLIGHT AN ACTIVE AND WET PERIOD. TONIGHT A SURFACE LOW OVER KS/NEB WITH SHIFT A WARM FRONT INTO SW IA DURING THE EVENING AS THE LOW SHIFTS ENE. THETA ADVECTION INCREASES TOWARDS MIDNIGHT AS A LOW LEVEL JET TURNS INTO THE FRONT. WE SHOULD SEE ANOTHER STORM COMPLEX DEVELOP DURING THE EVENING THEN ROLL ACROSS SOUTHERN/CENTRAL IOWA OVERNIGHT. THE FRONTS SHIFTS LITTLE INTO TUESDAY AS A STRONG SHORTWAVE MOVES ACROSS THE NORTHERN PLAINS. THIS SHOULD LEND UPPER LEVEL SUPPORT OVER THE FORECAST AREA. STORMS WILL INITIALLY BE ONGOING IN THE EAST TUESDAY MORNING AND IF WE CAN GET INITIATION GOING IN THE AFTERNOON WE WILL SEE MORE THUNDERSTORMS AND HEAVY RAIN OVER SOUTHERN IOWA. SEVERE POTENTIAL LOOKS BEST OVER SOUTHERN/WESTERN IOWA THIS EVENING AS SHEAR INCREASES SO WE WILL NEED TO WATCH THIS. MAY EVEN SEE AN ISOLATED TORNADO THREAT OVER FAR SOUTHWESTERN PORTIONS OF THE CWA THIS EVENING BUT HAIL AND WIND WILL BE THE PRIMARY THREATS. HEAVY RAIN ALSO POSSIBLE TONIGHT BUT LIKELY MORE OVER THE SOUTHWEST AND FAR SOUTH...WHERE PAST PRECIP TOTALS HAVE NOT BEEN AS HIGH AS ALONG THE I-80 CORRIDOR. FOR WEDNESDAY THROUGH THURSDAY...THE UPPER SHORTWAVE STALL OVER THE NORTHERN PLAINS...OVER SOUTHEASTERN MN AND SW WI. THE EURO STILL HAS THE CLOSED LOW SOLUTION WHILE THE GFS HOLDS TO ITS OPEN WAVE SOLUTION. I LIKE THE GFS'S EVOLUTION OF THIS SYSTEM SO WENT MORE WITH THAT SOLUTION. RIDGE TRYS TO BUILD INTO THE FAR W WHILE THE NE HAS TO DEAL WITH THE LOW INTO WEDNESDAY NIGHT. RIDGE THEN BUILDS INTO CENTRAL IOWA THURSDAY FOR A MOSTLY DRY AND SLIGHTLY WARMER DAY. TRIED TO MAKE ADJUSTMENTS TO POP AND WEATHER GRIDS BASED ON TIMING AND POSITION OF THE FRONT AND THE UPPER LEVEL FEATURES BUT THERE IS STILL ENOUGH UNCERTAINTY TO WARRANT HIGHER THAN CHANCE POPS AT BEST. WE REPEAT THIS PATTERN BEGINNING THURSDAY NIGHT AND FRIDAY WITH ANOTHER SHORTWAVE RIDING THE RIDGE ALOFT AND A LOW WITH WARM FRONT INTO SOUTHEAST NEBRASKA AND NORTHERN MO. PLACEMENT ISSUES WITH THE MODELS EXIST BUT THE GENERAL TREND IS IN DECENT AGREEMENT. && .AVIATION...13/12Z CONVECTIVE TRENDS WILL BE THE PRIMARY CONCERN THROUGH THE PERIOD. EXPECTED SIOUXLAND COMPLEX TO GRADUALLY DIMINISH AS IT MOVES EAST...LIKELY NOT AFFECTING ERN TAF SITES. BAND OF MVFR STRATUS ALONG AND EAST OF KFOD/KDSM/KOTM LINE SHOULD GRADUALLY LIFT TO VFR LATER THIS MORNING AS WELL. THUNDERSTORM TRENDS LATER TODAY BECOME LESS CLEAR. THERE IS THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FOR THE REMAINDER OF THE DAY AND NIGHT...BUT LOW CONFIDENCE IN LOCATION AND TIMING AT THE MOMENT. HAVE MENTIONED VCSH/CB WORDING IN MORE FAVORABLE TIMING...OVERNIGHT...FOR THE TIME BEING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV AVIATION...BSS LONG TERM...FAB
Hazardous weather outlook, Jun 13, 5:12 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 512 AM CDT MON JUN 13 2011 IAZ072-073-141200- MADISON-WARREN- 512 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. RIVER FLOOD WARNINGS ARE ALSO IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER VALLEY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ004-005-015-023>025-033>036-044>049-058>062-074-075-084>086- 095>097-141200- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN- WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-LUCAS-MONROE- WAPELLO-WAYNE-APPANOOSE-DAVIS- 512 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ057-070-071-081>083-092>094-141200- AUDUBON-CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 512 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE AREA ESPECIALLY THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREATS. ISOLATED TORNADOES ARE POSSIBLE LATER THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO POSSIBLE. DUE TO RECENT HEAVY RAINFALL ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR...ANY ADDITIONAL HEAVY RAIN WOULD BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. A STORM OR TWO TUESDAY COULD PRODUCE LARGE HAIL AND DAMAGING WIND. THE THREAT FOR SEVERE STORMS BEYOND TUESDAY IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME THROUGH THIS WEEK. IAZ006-007-016-017-026>028-037>039-050-141200- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN- GRUNDY-BLACK HAWK-TAMA- 512 AM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA...MAINLY COVERING NORTHEAST PORTIONS OF THE OUTLOOK AREA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR NON SEVERE THUNDERSTORMS LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH THE SEVEN DAY PERIOD. THE THREAT FOR SEVERE STORMS IS LOW BUT CANNOT BE RULED OUT. HEAVY RAIN IS POSSIBLE BUT SPECIFIC SEVERE THREATS FOR STORMS LATER IN THE WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FAB
In the hours before
Special weather statement, Jun 13, 10:24 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1024 AM CDT MON JUN 13 2011 IAZ044-045-057-131830- CRAWFORD-CARROLL-AUDUBON- INCLUDING THE CITIES OF...DENISON...CARROLL...AUDUBON 1024 AM CDT MON JUN 13 2011 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS... AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL...UP TO 1.5 INCHES IN A VERY SHORT PERIOD MAY CAUSE SOME MINOR STREET FLOODING OVER THE NEXT HOUR OR TWO. SOME STREET FLOODING WAS REPORTED IN MANNING IN SOUTHWEST CARROLL COUNTY. THE AREA OF THUNDERSTORMS MAY ALSO PRODUCE WIND GUSTS TO 45 MPH. THE AREA OF THUNDERSTORMS IS MOVING TO THE EAST AT 35 MPH. REV
Local storm report, Jun 13, 10:25 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1025 AM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM HEAVY RAIN ESE MANNING 41.91N 95.06W
06/13/2011 E0.50 INCH CARROLL IA TRAINED SPOTTER
BRIEF HEAVY RAINFALL AND MINOR STREET FLOODING REPORTED
IN MANNING.
&&
RVACHALESpecial weather statement, Jun 13, 10:58 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1058 AM CDT MON JUN 13 2011 IAZ046>048-058>060-071>073-131700- ADAIR-BOONE-DALLAS-GREENE-GUTHRIE-MADISON-POLK-STORY-WARREN- 1058 AM CDT MON JUN 13 2011 ...STRONG THUNDERSTORMS WERE APPROACHING CENTRAL IOWA... AT 1053 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTH CENTRAL GREENE COUNTY TO CENTRAL GUTHRIE COUNTY TO NORTH CENTRAL ADAIR COUNTY... MOVING EAST AT 30 MPH. WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. THROUGH 1139 AM LOCATIONS IMPACTED INCLUDE... MENLO... JAMAICA... STUART... LINDEN... DAWSON... PERRY AIRPORT... RIPPEY... REDFIELD... DEXTER... BERKLEY... PERRY... MINBURN... EARLHAM... BOUTON... DALLAS CENTER... THE STORMS SHOULD REACH THE DES MOINES METRO AREA BETWEEN 1130 AM AND 1230 PM. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEAVY DOWNPOURS WILL CAUSE MINOR STREET AND SMALL STREAM FLOODING...ESPECIALLY IN AREAS PRONE TO STREET FLOODING. USE EXTRA CAUTION WHEN TRAVELING THROUGH VERY HEAVY RAIN. JOHNSON
Special weather statement, Jun 13, 11:27 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1127 AM CDT MON JUN 13 2011 IAZ045>048-057>060-131830- CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK- INCLUDING THE CITIES OF...CARROLL...JEFFERSON...BOONE...AMES... AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES 1127 AM CDT MON JUN 13 2011 ...BRIEF STRONG WINDS EXPECTED TO FOLLOW THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS... A THUNDERSTORM COMPLEX IS CURRENTLY TRACKING THROUGH CENTRAL IOWA WITH BRIEF HEAVY RAINFALL AND STRONG WINDS FROM THE WEST NORTHWEST. ONCE THE THUNDERSTORMS PASS TO THE EAST...A STRONG EASTERLY WIND WILL DEVELOP WITH WINDS OF 40 TO 50 MPH AT TIMES. THESE WINDS MAY LAST UP TO AN HOUR AS THE THUNDERSTORM COMPLEX CONTINUES TO MOVE TO THE EAST AT 40 MPH. PERSONS IN THE OUTLOOKED AREA SHOULD BE AWARE OF CONTINUED WINDS FOLLOWING THE THUNDERSTORMS WITH THE WINDS SHIFTING QUICKLY FROM WEST TO EAST NORTHEAST. LOOSE OBJECTS MAY BE BLOWN AROUND. HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH ROADS MAY EXPERIENCE DIFFICULTY DRIVING FOR AN HOUR OR SO ONCE THE STORMS PASS THE REGION. REV
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:09 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 36 min |
| Jun 13, 11:48 AM CDT | Wind Advisory | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie and 6 more | 6 hr |
| Jun 13, 1:16 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Monroe | 44 min |
| Jun 13, 2:27 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 48 min |
| Jun 13, 3:32 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more | 36 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.